Abstract Number: 80

Ribociclib induced vitiligo-like depigmentation

O. Chan 1, A. Yazdabadi1,2, J.C. Su3,

Meeting: 2021 Dermcoll

Session Information

Date: -

Session Title: Poster Presentations

Session Time: -

A 71-year-old Caucasian woman presented with wide- spread depigmentation eight-month after starting ribociclib for metastatic breast cancer. She had no personal or family history of autoimmunity or vitiligo. The onset of depigmen- tation started after a period of significant sun exposure. On examination, widespread hypopigmented macules were found in sun-exposed areas, coalescing into large patches.

In this case, temporal relationship between depigmenta- tion and drug exposure, rapid evolution, absence of per- sonal or familial history of autoimmunity, and delimitation to photo-exposed areas strongly suggested drug-induced vitiligo-like depigmentation (DI-VLD).

DI-VLD was an uncommon event until targeted cancer therapy was introduced. A meta-analysis reported that 17% of patients who received targeted cancer therapy devel- oped skin depigmentation.1 These therapies include BRAF/ MEK inhibitors and immune checkpoint inhibitors. We report the first case associated with the CDK4 and 6 inhibi- tor (ribociclib). In melanoma-associated cases, melanoma-specific T-cell mediated autoimmunity with melanoma- or melanocyte- associated antibodies may be the mechanism, for other tumours, the pathogenesis is unclear. 2 In melanoma treatment, DI-VLD can reflect therapeutic durability, but this has not been shown with other neoplasms. The associ- ation with sun-exposure, koebnerisation, generalization and other autoimmunity may vary with clinical contexts.2
Clinician awareness of this increasingly prevalent entity is
important to inform joint decision making on patient man- agement.

References

1. Dai J, Belum V, Wu S, Sibaud v, Lacouture M. Pigmentary changes in patients treated with targeted anticancer agents: a systematic review and meta-analysis. J Am Acad Dermatol. 2017
Nov;77(5):902–910.
2. Liu RC, Consuegra G, Chou S, Fernandez Penas P. Vitiligo-like depigmentation in oncology patients treated with immunothera- pies for nonmelanoma metastatic cancers. Clin Exp Dermatol
2019; 44:643–6.